User Profile
I suffer from narcolepsy and take 200mg Modafinil twice a day to stop me from feeling too sleepy. I have been doing this for around 10 years now. Recently, I have been experiencing abdominal pain, which at first I attributed to trapped wind, but the last few times it has lasted for hours and left me feeling very uncomfortable. I have also been to see my GP regarding extremely itchy skin and have had blood tests done which show I have slightly elevated iron levels in my blood and raised levels of liver enzymes. Should I be worried enough to stop taking modafinil? I have had a second blood test to look more closely at my iron levels and am awaiting results.


Did you find this post helpful?
|

User Profile
replied December 28th, 2014
Sleep Disorders Answer A50605
Hi, and thanks for your query on eHealth forum!

Well, your symptoms could be a side effect of Modafinil. Changing the dose or lowering the dose may help. Other drugs like amphetamine like stimulants may be added. There are many other drugs which can tried.

Also watch your diet to see if you are taking excess of iron. Please discuss with your sleep specialist. Hope this helps. Take care!


|
Did you find this post helpful?
Quick Reply
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Sleep Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.